# SDR P5CA0200702

- Difficulty date: October 7, 2002
- Submitted: October 10, 2002
- Operation: Air carrier
- Aircraft: N524UP
- Make and model: Boeing 747-200
- Aircraft serial: 21446
- Aircraft time: 65,328 hours, 17,491 cycles
- Engine: Pwa JT9D7
- Engine time: 44,624 hours, 12,030 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Case
- Part number: A07527
- Condition: Cracked
- Location: Nr 2 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: J, A

## Discrepancy

EN ROUTE NR 2 ENG OIL DROPPED FROM 6.7 GALLONS TO 3.9 GALLONS BY TOC.  OIL QTY CONTINUED TO DROP AT A RATE OF 1.4 GALLONS IN 1ST HOUR OF CRUISE.  ALL OTHER PARAMETERS NORMAL.  AN EMERGENCY WAS DECLARED, DIVERTED TO NRT.  FUEL DUMP WAS PERFORMED TO LAND AT MAX LANDING WT & WAS UNEVENTFUL.  ACCOMPLISHED NR 6 TEST STATIC LEAK CHECK IAW MM 71-00-00.  NO OIL FOUND IN 3.5 BLEED.  CHECKED OIL FILTER MAIN CHIP DETECTOR ANGLE GEAR BEARING 3 & 4 TOWER SHAFT 1/2 BEARING DE-AERATOR.  REMOVED CSD GENERATOR & INSTALLED DISPATCH EQUIPMENT.  CONDUCTED NR 2 ENG HI POWER RUN EPR 1.32 FOR 15 MIN.  VISUALLY INSPECTED & FOUND NO OIL LEAKS.  FURTHER INSPECTION REVEALED A CRACK IN THE INTERMEDIATE CASE.  ENGINE REMOVED & REPLACED.
